MENU
American flag

Resource4DefectiveDrugs.com

CALL FOR A FREE CASE REVIEW 1-800-613-9000

Tap to Call Anytime
Se Habla Español

Implantable Cardiac Devices and Merlin@home Transmitter by St. Jude Medical: FDA Safety Communication – Cybersecurity Vulnerabilities Identified

Implantable Cardiac Devices and Merlin@home Transmitter by St. Jude Medical: FDA Safety Communication – Cybersecurity Vulnerabilities Identified

The FDA is providing information and recommendations regarding St. Jude Medical’s radio frequency (RF)-enabled implantable cardiac devices and Merlin@home Transmitter to reduce the risk of patient harm due to cybersecurity vulnerabilities. The FDA has reviewed information concerning potential cybersecurity vulnerabilities associated with St. Jude Medical’s Merlin@home Transmitter and has confirmed that these vulnerabilities, if exploited, could allow an unauthorized user, i.e., someone other than the patient’s physician, to remotely access a patient’s RF-enabled implanted cardiac device by altering the Merlin@home Transmitter. The altered Merlin@home Transmitter could then be used to modify programming commands to the implanted device, which could result in rapid battery depletion and/or administration of inappropriate pacing or shocks.

Full Article: Implantable Cardiac Devices and Merlin@home Transmitter by St. Jude Medical: FDA Safety Communication – Cybersecurity Vulnerabilities Identified – fda.gov.


HeartStart MRx Monitor/Defibrillator by Phillips Healthcare: Class I Recall – Electrical Issues

HeartStart MRx Monitor/Defibrillator by Phillips Healthcare: Class I Recall – Electrical Issues

Phillips is recalling the HeartStart MRx Monitor/Defibrillator due to electrical and battery connection issues that may prevent the device from powering up, charging, and delivering an electrical shock therapy. The device may also unexpectedly stop pacing. A delay in delivering therapy could result in serious patient injury such as permanent organ damage, brain injury, or death.

Full Article: HeartStart MRx Monitor/Defibrillator by Phillips Healthcare: Class I Recall – Electrical Issues – fda.gov.


HeartMate II LVAS Pocket System Controller by Abbott-Thoratec: Class I Recall – Due to Risk of Patient Injury and/or Death during Backup Controller Exchange

HeartMate II LVAS Pocket System Controller by Abbott-Thoratec: Class I Recall – Due to Risk of Patient Injury and/or Death during Backup Controller Exchange

Abbott-Thoratec has received a total of 70 reports of incidents in which the controller has malfunctioned after an exchange, including 19 injuries and 26 deaths. All of the deaths occurred when patients attempted to exchange controllers while away from the hospital.

Full Article: HeartMate II LVAS Pocket System Controller by Abbott-Thoratec: Class I Recall – Due to Risk of Patient Injury and/or Death during Backup Controller Exchange – fda.gov.


Breast Implants: Update – Breast Implant-Associated Anaplastic Large Cell Lymphoma (BIA-ALCL)

Breast Implants: Update – Breast Implant-Associated Anaplastic Large Cell Lymphoma (BIA-ALCL)

FDA has updated its understanding of breast implant-associated anaplastic large cell lymphoma (BIA-ALCL) to reflect the agency’s concurrence with the World Health Organization designation of BIA-ALCL as a rare T-cell lymphoma that can develop following breast implants. At this time, most data suggest that BIA-ALCL occurs more frequently following implantation of breast implants with textured surfaces rather than those with smooth surfaces. BIA-ALCL is a rare condition; when it occurs, it has been identified most frequently in patients undergoing implant revision operations for late onset, persistent seroma. The exact number of cases remains difficult to determine due to significant limitations in world-wide reporting and lack of global implant sales data.

Full Article: Breast Implants: Update – Breast Implant-Associated Anaplastic Large Cell Lymphoma (BIA-ALCL) – fda.gov.


Codeine and Tramadol Medicines: Drug Safety Communication – Restricting Use in Children, Recommending Against Use in Breastfeeding Women

Codeine and Tramadol Medicines: Drug Safety Communication – Restricting Use in Children, Recommending Against Use in Breastfeeding Women

FDA is restricting the use of codeine and tramadol medicines in children. These medicines carry serious risks, including slowed or difficult breathing and death, which appear to be a greater risk in children younger than 12 years, and should not be used in these children. These medicines should also be limited in some older children. Single-ingredient codeine and all tramadol-containing products are FDA-approved only for use in adults. FDA is also recommending against the use of codeine and tramadol medicines in breastfeeding mothers due to possible harm to their infants.

Full Article: Codeine and Tramadol Medicines: Drug Safety Communication – Restricting Use in Children, Recommending Against Use in Breastfeeding Women – fda.gov.


Chlorhexidine Gluconate: Drug Safety Communication – Rare But Serious Allergic Reactions

Chlorhexidine Gluconate: Drug Safety Communication – Rare But Serious Allergic Reactions

FDA is warning that rare but serious allergic reactions have been reported with the widely used skin antiseptic products containing chlorhexidine gluconate. Although rare, the number of reports of serious allergic reactions to these products has increased over the last several years. See the FDA Drug Safety Communication for a data summary.

Full Article: Chlorhexidine Gluconate: Drug Safety Communication – Rare But Serious Allergic Reactions – fda.gov.


Certain Homeopathic Teething Products: Recall – Confirmed Elevated Levels of Belladonna

Certain Homeopathic Teething Products: Recall – Confirmed Elevated Levels of Belladonna

FDA announced that its laboratory analysis found inconsistent amounts of belladonna, a toxic substance, in certain homeopathic teething tablets, sometimes far exceeding the amount claimed on the label. The agency is warning consumers that homeopathic teething tablets containing belladonna pose an unnecessary risk to infants and children and urges consumers not to use these products.

Full Article: Certain Homeopathic Teething Products: Recall – Confirmed Elevated Levels of Belladonna – fda.gov.


Canagliflozin (Invokana, Invokamet): Drug Safety Communication – Increased Risk of Leg and Foot Amputations

Canagliflozin (Invokana, Invokamet): Drug Safety Communication – Increased Risk of Leg and Foot Amputations

Based on new data from two large clinical trials, the FDA has concluded that the type 2 diabetes medicine canagliflozin (Invokana, Invokamet, Invokamet XR) causes an increased risk of leg and foot amputations. FDA is requiring new warnings, including the most prominent Boxed Warning, to be added to the canagliflozin drug labels to describe this risk.

Full Article: Canagliflozin (Invokana, Invokamet): Drug Safety Communication – Increased Risk of Leg and Foot Amputations – fda.gov.


HeartWare Splice Kit Intended to Repair the Driveline of its Ventricular Assist Device by Medtronic: Recall – May Cause Electrical Issues or Pump Stops

HeartWare Splice Kit Intended to Repair the Driveline of its Ventricular Assist Device by Medtronic: Recall – May Cause Electrical Issues or Pump Stops

Medtronic is recalling the driveline splice kit due to a design problem that would prevent the repaired cable assembly from withstanding excessive force or pull (e.g. accidental dropping of controllers or snagging driveline cables). The excessive force or pull could cause damage to the cable assembly and interrupt electrical connection. The company issued these kits between April 2010 and March 2015 to repair previous HVAD driveline cable connector assembly issues.

An interruption in electrical connection may cause the pump to stop, which may lead to serious adverse health consequences, including death.

Full Article: HeartWare Splice Kit Intended to Repair the Driveline of its Ventricular Assist Device by Medtronic: Recall – May Cause Electrical Issues or Pump Stops – fda.gov.


EpiPen and EpiPen Jr Auto-Injector: Recall – Failure to Activate Device

EpiPen and EpiPen Jr Auto-Injector: Recall – Failure to Activate Device

Mylan N.V. announced that Meridian Medical Technologies, a Pfizer company and Mylan’s manufacturing partner for EpiPen Auto-Injector, has expanded a voluntary recall of select lots of EpiPen (epinephrine injection, USP) and EpiPen Jr (epinephrine injection, USP) Auto-Injectors to now include additional lots distributed in the U.S. and other markets.

Full Article: EpiPen and EpiPen Jr Auto-Injector: Recall – Failure to Activate Device – fda.gov.